Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Problems coming off medication

Brian McCarthyBBrian McCarthy Posts: 58
edited 06/11/2012 - 8:24 AM in Pain Medications
I had Charite ADR L3/L4,L4/L5, ALIF L5/S1 April 22nd and have been on Tramodol for 4 months along with regular Ibuprofen and Paracetomol. Over the last 6 weeks I have replaced Tramodol with Fentanyl patches. Still in pain and went in hospital for tests and FJ, SI, TP injections last week. Stopped Fentanyl and tried Baclofen, Oxynorm, Oxy something else, Arcoxia, Amitriptyline and Diazapam. After a week of all that I felt really ill, nauseous, feverish. Had all of the injections on Thursday and since then have only managed to sleep about 3 hours. Stopped all medication over the week end but had to get some relief from Ib and Para. Been advised to go back on 20mg Amitriptyline but still feeling pretty rough.
Would coming off of opiate based drugs suddenly and changing to all these other things cause these kinds of effects? The worst thing is not being able to sleep at all!!! Since the injections my foot pain has eased but my back pain, although easier in the mornings makes itself known again by midday. I'm hoping the injections will start to work soon.
I'd like to hear from anyone who has experienced problems coming off these kind of drugs just to put my mind at rest. The pain doctor seemed quite relaxed about coming off suddenly.
Brian
advertisement

Comments

  • Hi Brian,
    Depending on how long you've been on them, the lack of ability to sleep can be caused by stopping the opiods suddenly, or changing them around, and not titrating to the correct dosage.
    Even tramadol can cause those problems.
    I'm surprised that your doctor didn't advise you to taper, before stopping the meds suddenly. However, if you are completely off and have been for more than 3 days, I would advise not starting the opiods again.
    The jump to fentanyl from tramadol is a huge jump in pain meds.
    Baclofen is not a drug that you should stop suddenly either, it needs to be tapered off of.
    If your doctor is not tapering you, I would be looking for a new one.
    Sandi
  • steroid injections that you had, that is probably what is keeping you awake. Steroids always keep me awake and give me an enormous appetite. Good luck and hope you feel better soon.
  • Thanks very much Sandi and Painintheback. Feeling a little better now but sleeping is still a real problem. Really hope it all settles down again this week.
    Brian
  • Be patient, Brian. It takes me a solid 2 weeks after steroids to get any really restful sleep.
advertisement
Sign In or Register to comment.